MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a pod coil and a non-penumbra microcatheter.During the procedure, the physician advanced the pod coil through the microcatheter and into the target vessel.However, the pod coil was not taking its intended shape.Therefore, the physician decided to retract the pod coil to reposition it.While retracting the pod coil, the physician experienced resistance and subsequently, the pod coil unintentionally detached within the microcatheter.Therefore, the physician used a syringe to successfully flush the detached pod coil into the target vessel.The procedure was completed using pod packing coils (pod pcs) and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned pod coil confirmed that the embolization coil was detached.Evaluation revealed that the pusher assembly was fractured, and the pull wire was retracted out of the distal detachment tip (ddt).This damage likely contributed to the embolization coil detachment.If the pod coil is retracted against resistance damage such as a kink and subsequent fracture may occur.Upon separation of the two fractured segment, the pull wire may become retracted out of the ddt, and result in the embolization coil detaching from the pusher assembly.Further evaluation revealed pusher assembly kinks throughout its length.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15705603
Report Number3005168196-2022-00508
Device Sequence Number12048384
Product Code HCG
UDI-Device Identifier00814548019611
UDI-Public814548019611
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD6
Device Lot NumberF00001490
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date12/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Date Report Sent to FDA01/01/2005